Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 236, NWS Wichita, KS

August 26, 2005Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 26, 2005, 6:27 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2005, 6:27 PM CDT (23:27 UTC)
Expired
Aug 26, 2005, 7:00 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 4:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 262328
SVRICT
KSC019-125-270000-
/O.NEW.KICT.SV.W.0236.050826T2327Z-050827T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 700 PM CDT.

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
  OF INDEPENDENCE TO HAVANA TO CHAUTAUQUA...MOVING EAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BOLTON...CANEY...CHAUTAUQUA...CHERRYVALE...COFFEYVILLE...
  COFFEYVILLE AIRPORT...DEARING...ELK CITY...HALE...HAVANA...
  INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...NIOTAZE...PERU...
  SYCAMORE...TYRO

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...
  HAIL UP TO PENNY SIZE...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS LINE OF STORMS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT
FOR NORTHERN MONTGOMERY AND NORTHEAST CHAUTAUQUA COUNTIES.

LAT...LON 3735 9589 3723 9603 3715 9606 3704 9639
      3700 9640 3700 9552 3734 9552

$$

DARMOFAL
2 follow-up statements
000 
WWUS53 KICT 262333
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT FRI AUG 26 2005

KSC019-125-270000-
/O.CON.KICT.SV.W.0236.000000T0000Z-050827T0000Z/
CHAUTAUQUA KS-MONTGOMERY KS-
633 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY AND
SOUTHEASTERN CHAUTAUQUA COUNTIES UNTIL 700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF INDEPENDENCE TO HAVANA TO
CHAUTAUQUA...AND MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR INDEPENDENCE BY  650 PM CDT.
  NEAR CANEY BY  700 PM CDT.

THE TOWNS OF NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3735 9589 3723 9603 3715 9606 3704 9639
      3700 9640 3700 9552 3734 9552

$$

COX
000 
WWUS53 KICT 262342
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT FRI AUG 26 2005

KSC019-125-270000-
/O.CON.KICT.SV.W.0236.000000T0000Z-050827T0000Z/
CHAUTAUQUA KS-MONTGOMERY KS-
642 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY AND
SOUTHEASTERN CHAUTAUQUA COUNTIES UNTIL 700 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDEPENDENCE TO HAVANA TO CHAUTAUQUA...AND MOVING EAST
AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR INDEPENDENCE BY  650 PM CDT.
  NEAR CANEY BY  700 PM CDT.

THE TOWNS OF BOLTON...NIOTAZE...SYCAMORE AND INDEPENDENCE AIRPORT ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3735 9589 3723 9603 3715 9606 3704 9639
      3700 9640 3700 9552 3734 9552

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:58 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 26, 3:58 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT FRI AUG 26 2005

.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE CHANCE OF
THUNDERSTORMS THIS EVENING MAINLY IN SOUTHEAST KANSAS AND THE TIMING
OF THE FRONT MOVING THROUGH IN THE MIDDLE OF NEXT WEEK.

TONIGHT:
LATEST VISIBLE SATELLITE LOOP SHOWING A VERY DIFFUSE BOUNDARY
EXTENDING FROM NORTHERN HARPER...WICHITA...TO NEAR EMPORIA.
MEANWHILE, SEVERAL OUTFLOW BOUNDARIES FROM STORMS EARLIER HAVE BEEN
TRIGGERING A FEW STORMS IN PORTIONS OF SOUTHEAST KANSAS. THESE
STORMS APPEAR TO BE ELEVATED, BUT THEY MAY BECOME SURFACE BASED AND
TAP THAT GOOD CAPE. WOULD NOT BE SURPRISED TO SEE AN ISOLATED SEVERE
STORM DEVELOP EARLY ON, BUT MOST OF THE CONVECTION WILL DISSIPATE BY
EARLY EVENING WHICH WILL END THE FLOOD THREAT. AS A RESULT, WE HAVE
DECIDED TO ELIMINATE THE FLOOD WATCH SINCE THE THREAT LOOKS TO BE
ISOLATED.
THE REMAINDER OF TONIGHT WE WILL SEE HIGH PRESSURE MOVE INTO THE
REGION WHICH WILL ALLOW FOR CLEARING SKIES AND POSSIBLY SOME PATCHY
MVFR FOG IN SOUTHEAST KANSAS.

SATURDAY-SUNDAY:
UPPER LEVEL RIDGE WILL FINALLY BUILD BACK INTO THE PLAINS AND PUSH
THE SURFACE HIGH INTO THE FORECAST AREA. THIS HIGH WILL DOMINATE THE
AREA WHICH WILL PROVIDE DRY AND RATHER MILD CONDITIONS. WET SOIL
WILL PLAY A ROLE IN KEEPING THINGS A COUPLE OF DEGREES COOLER, BUT
THE HUMIDITY WILL ALSO BE IN PLACE WHICH CAUSE THINGS TO BE HUMID.
THERE IS SOME POTENTIAL FOR ELEVATED CONVECTION IN THE LEADING EDGE
OF 850-700MB WARM AIR ADVECTION. THIS IS EVIDENT ON THE 310K THETA
SURFACE, BUT THE MAIN QUESTION IS HOW MUCH MOISTURE WILL BE IN
PLACE.

MONDAY-FRIDAY:
GFS ENSEMBLE/UKMET AND DGEX ARE LEANING MORE TOWARDS A SHARPER TROF
MOVING INTO THE PACIFIC NORTHWEST AND RIDING THROUGH THE NORTHERN
PLAINS AROUND MIDWEEK. HOWEVER, THE CANADIAN AND ECMWF ARE LEANING
TOWARDS A WEAKER AND BROADER TROF. THERE IS STILL SOME UNCERTAINTY
ON HOW THIS WILL PAN OUT, BUT WE ARE LEANING TOWARDS THE SHARPER
TROF SOLUTION FOR NOW. THIS AGREES WITH HPC, WHICH WOULD BRING THE
FRONTAL BOUNDARY THROUGH OUR FORECAST AREA SOMETIME BETWEEN
WEDNESDAY NIGHT AND THURSDAY. AS A RESULT, WE THREW POPS IN DURING
THIS TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  89  66  90 /  20  10  10  10
HUTCHINSON      67  90  66  90 /  10  10  10  10
NEWTON          68  89  67  90 /  20  10  10  10
ELDORADO        69  89  66  90 /  30  10  10  10
WINFIELD-KWLD   70  91  67  91 /  40  10   5  10
RUSSELL         65  91  65  90 /  10  10  10  10
GREAT BEND      66  91  65  90 /  10  10  10  10
SALINA          66  90  66  91 /  10  10  10  10
MCPHERSON       67  90  66  91 /  10  10  10  10
COFFEYVILLE     70  91  67  90 /  50  10   5  10
CHANUTE         70  89  66  89 /  40  10   5  10
IOLA            69  89  66  89 /  40  10   5  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

LAWSON/COX
Hazardous weather outlook, Aug 26, 5:48 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT FRI AUG 26 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
548 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS IN SOUTHEAST KANSAS WILL GRADUALLY
DISSIPATE AS THE EVENING PROGRESSES. BEFORE THESE STORMS DISSIPATE,
THE MAIN THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE, DAMAGING
WINDS AND HEAVY RAINFALL WHICH MAY PRODUCE SOME LOCALIZED FLOODING.
SEE VARIOUS FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION
ABOUT ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHEAST KANSAS
WEDNESDAY NIGHT AND THURSDAY. THIS FRONT COULD TRIGGER SOME
THUNDERSTORMS ALONG IT. IT IT TOO EARLY TO TELL WHETHER OR NOT THESE
STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.  SKYWARN
SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL MEASUREMENTS OR
FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/LAWSON/COX

In the hours before

Special weather statement, Aug 26, 4:02 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT FRI AUG 26 2005

KSZ093-094-098-262130-
CHAUTAUQUA-COWLEY-ELK-
402 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 7 MILES
WEST OF HOWARD TO DEXTER...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Aug 26, 4:35 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT FRI AUG 26 2005

KSZ070-094-262200-
ELK-GREENWOOD-
435 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
TORONTO TO GRENOLA...AND MOVING EAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Aug 26, 5:01 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT FRI AUG 26 2005

KSZ070-071-095-262215-
GREENWOOD-WILSON-WOODSON-
501 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FALL RIVER...OR 17 MILES
SOUTHWEST OF YATES CENTER...AND MOVING EAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Aug 26, 5:14 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT FRI AUG 26 2005

KSZ070-071-093>095-098-262230-
CHAUTAUQUA-COWLEY-ELK-GREENWOOD-WILSON-WOODSON-
514 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...SOUTHEAST COWLEY...ELK...
GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
TORONTO TO ELK FALLS TO 6 MILES SOUTHWEST OF CEDAR VALE...AND MOVING
EAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Aug 26, 5:27 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT FRI AUG 26 2005

KSZ070-094-095-098-099-262245-
CHAUTAUQUA-ELK-GREENWOOD-MONTGOMERY-WILSON-
527 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK...GREENWOOD...MONTGOMERY AND
WILSON COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
TORONTO TO LONGTON TO CEDAR VALE...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Local storm report, Aug 26, 6:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             4 S CEDAR VALE          37.04N 96.50W
08/26/2005  0.75 INCH        CHAUTAUQUA         KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:43 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery32 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery31 min
Aug 26, 6:59 PM CDTSevere Thunderstorm WarningICTMontgomery31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.